Doctor insights on:
Pain At The Injection Site
Not uncommon: It is not uncommon to have some residual pain at the site of an epidural injection. It typically goes away in a few days to a week. If it does not go away or is accompanied by fever, severe pain, numbness, tingling, weakness, bowel or bladder programs you should see your doctor immediately. ...Read more
Rarely. There is a distinction between continuous pain 2 months after an injection and the fairly sudden onset of pain after 2 months.
In either case, it is best to follow up with the original person or team that assisted in your care. ...Read more
Had injection 10month ago, but I still feel lump and pain at the injection site, also feel pulling down my leg. Pls what can I do?
Hematoma: The lump could be a hardened blood clot under the skin as some bleeding might have occurred at the time of the injection. This is not a dangerous type of blood clot but if it has hardened it may not completely dissolve. It shouldn't cause any other symptoms, however. See your physician if symptoms persist. ...Read more
Is it okay to have severe pain at the injection site of a lumbar puncture followed by leg weakness?
No, get evaluated: While the symptoms you describe may simply be a result of nerve root irritation, they may represent a hematoma- bleeding from the lumbar puncture site can put pressure on the nerve root or the spine itself. This can be extremely dangerous, and you should definitely get checked to rule out the possibility. ...Read more
I have undergone an extraction for my lower, first pre-molar. An inferior alveolar nerve block was given to me but since, there's pain at the injection site and reduced mouth opening. What should I do?
Not uncommon: Occasionally, for this type of injection, the muscles may go into spasm and there is also some local inflammation which produces the symptoms that you describe. Take some otc pain medication such as advil, motrin, aleve (naproxen) or what you normally take for a headache. Warm rinses and external moist heat may help as well. This should pass shortly. Call your own dentist if still concerned. ...Read more
Dentist yesterday AM for filling. Still hurts to open mouth & red/pain at the injection site of the local anesth. Is this normal, & for how long?
Injection trauma: The needles we use are extremely sharp and fine, but as they penetrate the tissue they may injure muscles, blood vessels or other tissues. This almost always quickly subsides (1-3 days) although I cannot give you a definite time frame. You can use warm salt water rinses and OTC pain medication such as Advil, Motrin, Aleve (naproxen) or what you would normally take for a headache. ...Read more
Pain at injection: The medication liquid may cause local irritation. You can ask your doctor to add a small amount of lidocaine along with the IM injection to help with the pain. Good luck ...Read more
Yes: Soreness at the injection site is due to local trauma from the injection. ...Read more
Ed visit 5 days ago rsd flare. Received im injections in buttocks. Pain radiating from injection site into lower back and down thighs. Why?
See below: You don't say where your crps symptoms are. I think it would be best if your saw your pain specialist for an evaluation. ...Read more
Within 10 days: Otherwise see physician that gave you the injection. Msek prior answer for more comments about im injections. ...Read more
Have beeen taking injection HGH for a couple of years pain from injection site grow worst as I use same sites again any thoughts on pain sites use?
Don't know why: You are taking hgh! It seems to me to be a quesionable use so ask your doc! ...Read more
Ice 15 minutes /day: Keep site clean and dry, and apply ice as above, pain med with anti-inflammatory activity (ibuprofen, naproxen) should take care of it. The complications of an im injections are worrisome, so may need checking with the doc. Is an abscess forming; is a cellulitis (infection in surrounding skin tissue)'starting. As with any other problem, c doc if persisted, become red and hot and painful. ...Read more
Severe pain at injection site when received Depo-Provera shot. It felt like my arm was on fire. What happened?
Over 2months ago a tech blew my vein doing a IV contrast. It is still having pain/tenderness in the injection site Including numbness in pinky why!?!?
Scar: For lack of a better word. Depending on where the catheter was will help explain some symptoms. If at the elbow, the contrast and blood forms a pocket. If there is a nerve nearby, there may be some pressure on it. Depends on how much was injected as well. Small amount should resorb quickly while larger amounts a little longer. You should talk to your doctor about possible relief. ...Read more
After getting the tdap vaccine, I drank 3-4 margaritas. I woke up with the worst hangover ever. Pain at injection site, stomach, headache. Related?
Unrelated: The pain at the injection site is due to the vaccine and should resolve in 24-48 hours. You have a hangover from the chemical impurities in the tequila in the margaritas, and this too should pass. Hope you had a good time while drinking. If the headache persists too long, then consider seeing a doctor. ...Read more
I'm a meth addict who shoots up meth. I am now experiancing pain and soreness above the injection site. What is this from?
Possibly: Pain directly at the lumbar puncture injection site should only last a few days. Injection of contrast material for imaging study or medication for therapeutic reasons can create temporary irritation of the nerves. This will result in weakness. Don't wait on this, please consult with your doctor. ...Read more
I have alot of back pain- ONLY around area of injection site of lumbar puncture performed one year ago, and no prior back issues. What doctor to see?
Your doctor: Your primary care physician or family doctor will be your best starting point. He or she will decide based on the history and physical exam the need for further tests and/ or the next therapeutic step. ...Read more
I received a steriod injection 2 weeks ago. Since then, I have been in intermittent pain and have severe swelling at injection site. What is wrong?
Have it checked: Could be an infection locally, or a fluid collection (the medicine carrier was not properly absorbed), or possibly a local reaction. All should be evaluated by a dr. ...Read more
Is it normal to have pain in my arm muscles and injection site 6 days after having blood drawn? Everything looks normal but pain persists. Thank you.
Venupuncture pain: No it is not. Pain from venupuncture should minimal and not last more than a day. Bruising can persist longer, but pain lasting 6 days should be evaluated. ...Read more
I recieved a tetanus booster 7 days ago and today I noticed increased pain/tenderness and swelling at the injection site. Is this normal?
This can be a normal reaction...
If it persist for a couple more days consult your Dr. And be examined.
No need to panic ...Read more
Isn´t it strange to still have hematomas (+very mild pain if pressed) in the injection sites (both buttocks) after 9 months since last B12 injection?
Yes: Pain from intramuscular injections do not usually last that long. ...Read more
Yes: It is not unusual to have swelling like this under the injection site. There could be some local bleeding and than an inflammatory reaction to the foreign substances in the body. This should go away in a fairly short time. ...Read more
Which injection site requires the most exposure (underpants lowered the farthest or removed), ventrogluteal, or dorsogluteal?
Proper technique: I feel that the entire buttock should be exposed so that the injection can be properly administered in the upper outer quadrant of the gluteus muscle. With proper technique damage to underlying nerves is avoided. ...Read more
Penicillen: The most popular for a penicillen injection is the hip. ...Read more